Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 101, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Oct 27, 2010, 4:56 AM EDT for Rockingham County, Stokes County, North Carolina. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 27, 2010, 4:56 AM EDT (08:56 UTC)
- Expired
- Oct 27, 2010, 9:20 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, NC, Stokes County, NC
The radar
The Roanoke radar (KFCX), 78 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 5:00 AM EDT | FLASH FLOOD | 1 Nnw Walnut Cove, NC | CREEK OUT OF ITS BANKS FLOODING FOWLER ROAD NEAR THE AIRPORT. FLOODING HAD BEEN ON GOING SINCE AROUND 4 AM. |
| Oct 27, 6:15 AM EDT | FLASH FLOOD | 4 Wsw Walnut Cove, NC | WATTS CREEK OUT OF ITS BANKS FLOODING THE AREA AROUND BROOK COVE ROAD AND WATTS ROAD. FLOODING HAS BEEN ON GOING SINCE AROUND 4 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
623 WGUS51 KRNK 270856 FFWRNK NCC157-169-271445- /O.NEW.KRNK.FF.W.0101.101027T0856Z-101027T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 456 AM EDT WED OCT 27 2010 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA SOUTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA * UNTIL 1045 AM EDT. * AT 439 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELLEWS LAKE...WALNUT COVE...PINE HALL...GERMANTON...WENTWORTH... STONEVILLE...OREGON HILL...MADISON...INTELLIGENCE...ELLISBORO... BETHANY...MAYODAN AND HARRISONS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOOD WAS OCCURRING ON BELEWS CREEK AND ON WEST BELLEWS CREEK AND IN WALNUT COVE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME. && LAT...LON 3651 7983 3646 7953 3625 7982 3626 8035 $$
2 follow-up statements
292 WGUS71 KRNK 271026 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 626 AM EDT WED OCT 27 2010 NCC157-169-271445- /O.CON.KRNK.FF.W.0101.000000T0000Z-101027T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC-STOKES NC- 626 AM EDT WED OCT 27 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR SOUTHEASTERN STOKES AND ROCKINGHAM COUNTIES... AT 607 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING OVER THE WARNED AREA. STOKES COUNTY OFFICIALS REPORTED WATTS CREEK WAS OUT OF ITS BANKS AND WAS FLOODING BROOK COVE ROAD AND WATTS ROAD JUST WEST OF WALNUT COVE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALNUT COVE...PINE HALL...WENTWORTH...STONEVILLE...RUFFIN...OREGON HILL... MADISON...INTELLIGENCE...ELLISBORO...BETHANY...MAYODAN AND HARRISONS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT WEDNESDAY MORNING FOR NORTHWESTERN NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. && LAT...LON 3651 7983 3646 7953 3625 7982 3626 8035 $$ AMS
859 WGUS71 KRNK 271320 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 920 AM EDT WED OCT 27 2010 NCC157-169-271330- /O.CAN.KRNK.FF.W.0101.000000T0000Z-101027T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCKINGHAM NC-STOKES NC- 920 AM EDT WED OCT 27 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN STOKES AND ROCKINGHAM COUNTIES... FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3651 7983 3646 7953 3625 7982 3626 8035 $$ WP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 2:21 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 27, 2:21 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 221 AM EDT WED OCT 27 2010 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE INTO THE AREA THIS MORNING AND SLOWLY EDGE EAST OF THE AREA BY WEDNESDAY EVENING. WINDY CONDITIONS WILL OCCUR AHEAD AND BEHIND THIS FRONT INTO THURSDAY NIGHT. HIGH PRESSURE BUILDS INTO THE REGION BY FRIDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... BEST INSTABILITY AND STILL IMPRESSIVE SHEAR REMAIN TO THE EAST OF THE BLUE RIDGE. HAVE CANCELLED TORNADO WATCH WEST OF THE BLUE RIDGE. TUESDAY EVENING UPDATE OF THE UPDATE... CANCELLED THE WIND ADVISORY IN THE WEST. PREFRONTAL BAND HAS MOVED THROUGH THE FAR WESTERN COUNTIES...ENDING STRONG SOUTHERLY WIND COMPONENT. THE TORNADIC THREAT CONTINUES...ESP THE ERN CWA...SOUTHSIDE VA INTO NC. PREVIOUS UPDATE... TORNADO WATCH 729 ISSUED FOR THE ENTIRE CWA UNTIL 3:00 AM. ENVIRONMENT FAVORABLE FOR ALL STORMS TO ROTATE DURING THE OVERNIGHT...QUESTION IS WHETHER THE STRONGER WINDS WILL MIX TO THE GROUND AND WHETHER WE CAN GET ENOUGH DEPTH TO THE THUNDERSTORM CORES TO PROMOTE TORNADIC DEVELOPMENT. HIGHEST CAPES ARE OVER SOUTHSIDE VA AND THE PIEDMONT OF NC...MUCAPES OF AROUND 1000 J/KG. 0-3 KM SR HELICITIES ARE AROUND 500. AS SUCH...IF DEPTH OF STORMS CAN TAKE ADVANTAGE OF THIS HIGH AMOUNT OF SHEAR...TORNADIC DEVELOPMENT WOULD BE QUITE FAVORABLE. GIVEN THE ENVIRONMENT WE ARE IN...AND THE FAST FORWARD SPEED OF THE SHOWERS AND STORMS...50 KT MEAN WIND...LEAD TIME FOR WARNINGS TONIGHT WILL BE SMALL. FOR FOLKS WITHOUT ACCESS TO RADAR OR ABILITY TO RECEIVE WARNINGS ONCE THEY GO TO BED...IF CLOUD TO GROUND LIGHTNING IS OBSERVED...YOU MIGHT TAKE COVER AS A PRECAUTIONARY MEASURE. CLOUD TO GROUND LIGHTNING IS AN INDICATOR THAT CLOUD DEPTH HAS INCREASED. AS SUCH...THIS INCREASE IN STORM DEPTH WILL LIKELY TAKE ADVANTAGE OF THE HIGHER SHEAR ALOFT PROMOTING INCREASED STORM ROTATION... NOT A GOOD THING. THAT SAID...OVERALL TREND OF THE CAPE DURING THE OVERNIGHT SHOULD BE DOWN. LOSS OF HEATING SHOULD ALLOW FOR CAPES TO DECREASE WITH TIME WHICH FAVORS LOW TOPPED STORMS...NOT DEEPER ONES. AT SOME POINT WE MAY BE ABLE TO CANCEL THE TORNADO WATCH...BUT UNTIL THEN... WILL MAINTAIN THE POSSIBILITY OF DAMAGING WIND GUSTS AND ISOLATED TORNADOES. PREVIOUS DSCN FROM TUESDAY AFTERNOON... STRONG LOW PRESSURE SYSTEM OVER NORTHERN MINNESOTA IS PUSHING A COLD FRONT EAST THROUGH KENTUCKY AND TENNESSEE. A SQUALL LINE WITH STRONG DAMAGING WINDS AND ISOLATED TORNADOES IS ACCOMPANYING THIS LINE AS IT MOVES EAST. THIS LINE IS BEING AIDED BY A VERY STRONG JET AT 850MB OF 50-60 KTS WHICH IS INCREASING HELICITY ACROSS THE AREA. BEST LARGE SCALE FORCING WILL PASS TO OUR NORTH AND BEST INSTABILITY WILL REMAIN TO OUR SOUTHWEST. THE COMBINATION OF THESE TWO SHOULD ALLOW THE LINE TO WEAKEN AT LEAST SLIGHTLY BEFORE IT ARRIVES...WITH THE STRONGEST PORTION OF THE QLCS PUSHING TO OUR NORTH ALONG WITH THE DYNAMICS...AND THE GREATEST THREAT OF TORNADOES TO OUR SOUTHWEST WITH THE INSTABILITY. HOWEVER WITH THAT BEING SAID...WE DO HAVE MARGINAL INSTABILITY OVER OUR AREA OF AROUND 1000 J/KG IN THE SOUTH. GIVEN THIS INSTABILITY AND INCREASING HELICITY MOVING INTO THE AREA...DISCRETE SUPERCELLS OVER NORTHERN ALABAMA AND EASTERN TENNESSEE MAY MOVE INTO THE SOUTHERN PORTION OF OUR CWA LATER THIS EVENING AND TONIGHT. ANY SUPERCELLS THAT CAN MOVE INTO THE AREA OUT AHEAD OF THE MAIN SQUALL LINE WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND POSSIBLY A TORNADO. THE MAIN SQUALL LINE WILL APPROACH SOUTHEAST WEST VIRGINIA BETWEEN 7PM AND 10PM THIS EVENING. DESPITE NOT MUCH UPPER LEVEL FORCING...STRONG LOW LEVEL CONVERGENCE WILL KEEP THE LINE GOING. GIVEN THE VERY STRONG WINDS ALOFT...THIS LINE WILL HAVE THE POSSIBILITY OF MIXING THESE WINDS DOWN TO THE SURFACE. THUS DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE LINE AS IT ENTERS THE WESTERN PORTION OF OUR CWA. GIVEN HIGH HELICITY...STILL CANNOT RULE OUT AN ISOLATED TORNADO AS WELL WITH THE MAIN LINE. AS THE SQUALL LINE MOVES EAST THE UPPER LEVEL WINDS BECOME PARALLEL TO THE LINE WHICH WILL ACT TO SLOW AND WEAKEN THE LINE. JUST HOW FAR SOUTH THESE SHOWERS AND THUNDERSTORMS GET IS THE QUESTION. CURRENT THINKING IS THAT THEY MAKE IT TO ROANOKE AND LYNCHBURG BY SHORTLY AFTER MIDNIGHT BEFORE COMING TO A STOP. STRONG WINDS WILL BE POSSIBLE WITH THESE SHOWERS AND THUNDERSTORMS THROUGH AT LEAST MIDNIGHT. LEANED TOWARDS THE WARMER MOS SOLUTIONS FOR LOWS TONIGHT GIVEN EXPECTED RAIN AND CLOUD COVER. NOT BUYING INTO THE SHARP DROP IN TEMPERATURES ADVERTISED BY THE NAM BEHIND THE FRONT. WIND ADVISORY POSTED FOR THE HIGHER ELEVATIONS TONIGHT WITH THE STRONG JET ALOFT. STRONGEST WINDS NOT LIKELY TO MAKE IT DOWN TO THE LOWER ELEVATIONS...HOWEVER STILL COULD SEE GUSTS OF OVER 30 MPH IN THESE LOWER ELEVATIONS LATER THIS AFTERNOON AND EVENING. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... MODELS ARE DIFFERING SOME ON THE PREFRONTAL LINE OF SHOWERS/TSRA EARLY IN THE MORNING WITH THE NAM SLIGHTLY FASTER TAKING THE FRONT EAST INTO THE PIEDMONT BY LATE MORNING. SHOULD SEE A SLOWING AS THE FRONT BECOMES PARALLEL TO THE FLOW ALOFT. STILL SEEING CAT POPS IN THE WEST THRU MID MORNING AND AS THE FRONT SLIDES EAST INTO THE BLUE RIDGE WED AFTN...THE LINE SHOULD BECOME SOMEWHAT BKN WITH LOW LVL JET AND LIFT TAKING A NEWD TREK...SO THE THREAT OF SHOWERS WILL BE BEST ACROSS THE NRN HALF OF THE CWA IN THE LATE MORNING TO EARLY AFTN WITH SOME DRYING ARRIVING IN THE WEST BEHIND THE SFC FRONT THE END OF THE DAY. THE WIND FIELD REMAINS STRONG IN THE MORNING AND NOT OUT OF THE QUESTION THAT SVR TSRA OR GUSTY WINDS FROM THE SHOWERS WILL TRANSLATE TO THE SFC. REDEVELOPMENT IN THE PIEDMONT IS EXPECTED IN THE AFTN AS SOME SOLAR INSOLATION SEEMS POSSIBLE AHEAD OF THE FRONT. APPEARS BEST THREAT WILL BE FROM WINDS ALONG/EAST OF HIGHWAY 29 FROM LYH/DAN BY EARLY AFTN AND HEADING TOWARD THE VA/NC COAST LATE. WAVES OF LOW PRESSURE ALONG THE FRONT WILL ALSO POTENTIALLY BRING SOME ADDED HELICITY AND ISOLATED TORNADOES NOT OUT OF THE QUESTION. ALSO...SLOWER MOVEMENT OF FRONT MAY ALLOW TRAINING OF STORMS...WITH HEAVY RAIN POSSIBLE. TEMPS WILL BE TRICKY WED AS MOS IS SHOWING EXTREMES WITH THE MET GOING WITH LOWER 60S IN THE FAR WEST WHILE THE MAV HAS 70S. WENT TOWARD A COOLER SOLUTION THE MTNS OF WV...WITH BLEND MAV/MET ELSEWHERE. BY WED NIGHT...THE MAIN BRUNT OF THE WEATHER WILL BE SHIFTING EAST BUT WITH SLOWER MOVEMENT POTENTIAL...WILL SLOW DOWN THE ENDING OF POPS AND KEEP CHANCES IN THE EAST OVERNIGHT...ENDING BY THURSDAY AT 12Z/8AM. TEMPS BEHIND THE FRONT WILL BE SLOW TO FALL...AS WINDS STAY UP...AND COLDER AIR MASS LAGS UNTIL THURSDAY. WINDS THURSDAY AFTN PICK UP INTO THU NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS THE OHIO VALLEY INTO THE CENTRAL APPS. COULD SEE SOME SNOWFLAKES IN THE GREENBRIER COUNTY MTNS LATE THU NIGHT AS THE SHORTWAVE PULLS EAST. WENT CLOSE TO MAV/MET BLEND ON HIGHS THU AND LOWS THU NIGHT. FRIDAY WILL SEE HEIGHTS START TO BUILD AS TROUGH MOVES OFF THE MID ATLANTIC/NORTHEAST COAST...WITH SUNNY SKIES EXPECTED. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE DOMINATES THE MIDDLE ATLANTIC FOR THE UPCOMING WEEKEND. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. A STRONGER AREA OF HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES INTO SE CANADA BY THE BEGINNING OF NEXT WEEK. AS AN UPPER WAVE DIVES ACROSS THE CONTINENTAL DIVIDE INTO THE ARKLATEX...SURFACE LOW PRESSURE WILL DEVELOP OVER KENTUCKY. THE RESULTING EASTERLY/UPSLOPE FLOW SHOULD PRODUCE CLOUDY/COOL/WET CONDITIONS INTO NEXT TUESDAY. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... STRONG 40 KT LLJ EVIDENT IN THE RAOB THIS EVENING AT ABOUT 3KFT AGL. WINDS INCREASE TO 70 KTS AT 10KFT. LLWS WILL REMAIN IN THE TAFS UNTIL THE LLJ WEAKENS EARLY THIS MORNING. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WILL CONTINUE ACROSS THE AREA THROUGH 12Z. EXPECT MVFR CEILINGS AND VISIBILITIES WITH THESE STORMS. THE COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. MODERATE CONFIDENCE THAT IFR CEILINGS WILL REMAIN OVER THE WEST SLOPES OF THE APPALACHIANS...INCLUDING BLF UNTIL MID MORNING. STRATUS MAY ALSO REACH LWB AIRPORT BUT FOR NOW KEPT CIGS MVFR. A RETURN TO VFR FOR MOST AREAS IS EXPECTED THURSDAY...ALTHOUGH POST FRONTAL WINDS MAY REMAIN GUSTY THURSDAY AFTERNOON INTO FRIDAY. VFR UNDER LIGHTER WINDS SHOULD PREVAIL FOR EARLY IN THE WEEKEND WITH HIGH PRESSURE OVERHEAD. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/WP NEAR TERM...AMS/MC/PM SHORT TERM...WP LONG TERM...KM AVIATION...AMS/PM
Hazardous weather outlook, Oct 26, 11:57 PM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1157 PM EDT TUE OCT 26 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-280400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1157 PM EDT TUE OCT 26 2010 ...TORNADO WATCH 729 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO PASS ALONG ANY SEVERE REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Oct 27, 1:47 AM EDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 5 SW DANBURY 36.35N 80.28W
10/26/2010 STOKES NC COUNTY OFFICIAL
MINOR DAMAGE TO RESIDENCE. MAJOR DAMAGE TO OUT BUILDING
&&
AMSSpecial weather statement, Oct 27, 1:58 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 AM EDT WED OCT 27 2010
NCZ006-VAZ044-058-270645-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
158 AM EDT WED OCT 27 2010
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES AND CITY OF DANVILLE..
AT 153 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAT
AND SOUTH OF DANVILLE CITY...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR INGRAM AROUND 215 AM.
LAT...LON 3636 7952 3646 7952 3647 7951 3654 7951
3692 7941 3664 7882 3654 7893 3654 7914
3632 7915 3624 7922 3625 7953
PCLocal storm report, Oct 27, 2:36 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG AIKEN SUMMIT 36.60N 79.70W
10/27/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TWO TREES ACROSS THE ROAD AND POWERLINES DOWN NEAR
JUNCTION OF IRISBURG ROAD AND AXTON ROAD.
&&
11Special weather statement, Oct 27, 3:55 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EDT WED OCT 27 2010 NCZ003>006-019-020-VAZ043>047-058-059-271000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX... SOUTH BOSTON...KEYSVILLE 355 AM EDT WED OCT 27 2010 A TORNADO WATCH IS IN EFFECT FOR PARTS OF SOUTHSIDE VIRGINIA AND THE PIEDMONT OF NORTH CAROLINA UNTIL 10:00 AM WEDNESDAY. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS THAT COULD PRODUCE TORNADOES. EARLY WEDNESDAY MORNING...THUNDERSTORMS CONTINUED TO DEVELOP ALONG A LINE FROM DANVILLE VIRGINIA TO GREENSBORO NORTH CAROLINA. MANY OF THESE STORMS HAVE EXHIBITED WEAK ROTATION. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP...EVEN FROM WEAK ROTATION. WARNINGS WILL BE ISSUED FOR THOSE STORMS THAT EXHIBIT STRONG ROTATION OR IF AN ACTUAL TORNADO IS SITED. IF A TORNADO IS SPOTTED OR A WARNING IS ISSUED...PLEASE ACT QUICKLY AND MOVE TO A PLACE OF SAFETY...PREFERABLY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. 11
Special weather statement, Oct 27, 4:19 AM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 AM EDT WED OCT 27 2010
NCZ006-VAZ044-058-270915-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
419 AM EDT WED OCT 27 2010
...STRONG THUNDERSTORM WILL AFFECT THE CITY OF DANVILLE
CASWELL...HALIFAX AND PITTSYLVANIA COUNTIES...
AT 417 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANVILLE
CITY...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR RINGGOLD AROUND 425 AM...KEELING AROUND 430
AM...ELMO AROUND 435 AM...INGRAM AROUND 440 AM AND RIDGEWAY AROUND
445 AM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3642 7950 3651 7952 3655 7951 3655 7952
3656 7953 3679 7944 3692 7914 3676 7897
3657 7904
PCLocal storm report, Oct 27, 4:48 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
448 AM EDT WED OCT 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND DMG 3 N VIRGILINA 36.59N 78.78W
10/27/2010 HALIFAX VA LAW ENFORCEMENT
NUMEROUS TREES DOWN AND SOME STRUCTURAL DAMAGE IN THE
VIRGILINA AREA. MORE DETAILS TO FOLLOW LATER THIS
MORNING.
&&
CHENARDThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:08 PM EDT | Special Weather Statement | RNK | Surry | 52 min |
| Oct 26, 11:21 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 54 min |
| Oct 26, 11:27 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 48 min |
| Oct 27, 1:34 AM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Oct 27, 1:58 AM EDT | Special Weather Statement | RNK | Caswell | 47 min |
| Oct 27, 2:44 AM EDT | Tornado Warning | RNK | Rockingham, Stokes | 46 min |
| Oct 27, 3:31 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 44 min |
| Oct 27, 1:26 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 1:40 PM EDT | Tornado Warning | RNK | Yadkin | 35 min |
| Oct 27, 2:29 PM EDT | Tornado Warning | RNK | Rockingham, Stokes | 61 min |
| Oct 27, 3:23 PM EDT | Tornado Warning | RNK | Caswell | 46 min |
| Oct 27, 5:22 PM EDT | Special Weather Statement | RNK | Caswell | 8 min |
| Oct 27, 6:41 PM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 49 min |
| Oct 27, 7:32 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham, Stokes, Surry, Yadkin | 73 min |
| Oct 27, 7:42 PM EDT | Tornado Warning | RNK | Rockingham, Stokes, Surry, Yadkin | 37 min |
| Oct 27, 7:51 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 54 min |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.